Alabama, 2015Flash Flood in Alabama, June 1, 2015
June 1, 2015 · NWS HUN · 1 event in 1 county or zone
An upper level low over the mid South and a cold front produced a broken line of thunderstorms that moved into northern Alabama and southern middle Tennessee during the mid to late afternoon hours. One cluster of storms produced 1 to 2 inches in less than an hour over portions of Morgan, Limestone and Madison Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low over the mid South and a cold front produced a broken line of thunderstorms that moved into northern Alabama and southern middle Tennessee during the mid to late afternoon hours. One cluster of storms produced 1 to 2 inches in less than an hour over portions of Morgan, Limestone and Madison Counties. This resulted in isolated flash flooding in the west portion of the city of Madison located in Limestone County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 1, 2:15 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 1, 2:15 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT MON JUN 1 2015
.DISCUSSION...
A FRONTAL BOUNDARY...CURRENTLY STRETCHING FROM NEAR LAWRENCEBURG IN
TN TO TUPELO IN MS...CONTINUES TO PUSH EAST TOWARDS INTERSTATE 65
THIS AFTERNOON. AHEAD OF THIS FRONT CAPES HAVE RISEN TO AROUND 1000
J/KG. WITH SOME HEATING DUE TO BREAKS IN CLOUD COVER THIS
AFTERNOON...LOW LEVEL LAPSE RATES HAVE STEEPENED TO BETWEEN -5 AND -7
DEGREES CELSIUS.
IN RESPONSE...A BROKEN LINE OF THUNDERSTORMS HAS DEVELOPED IN
SOUTHERN MIDDLE TN SW INTO NW ALABAMA. THROUGH THE REMAINDER OF THE
AFTERNOON...ADDITIONAL SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL
CONTINUE TO DEVELOP...ESPECIALLY EAST OF INTERSTATE 65. EXPECT MOST
OF THIS ACTIVITY TO PUSH EAST INTO GEORGIA THIS EVENING AND DECREASE
IN COVERAGE. NE ALABAMA COULD HOLD ONTO SOME SCATTERED SHOWERS OR
STORMS THROUGH THE EARLY EVENING HOURS. STRONGER STORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL
HAIL.
SOME LOWS CLOUDS AND DRIZZLE COULD HOLD ON TOWARDS DAYBREAK ON
TUESDAY BEHIND THE FRONT.
AN UPPER LEVEL AREA OF LOW PRESSURE BEHIND THIS FRONT...WILL SLOWLY
PUSH SOUTHEAST FROM NORTH CENTRAL TN TOWARDS GEORGIA TUESDAY THROUGH
FRIDAY. AS THIS OCCURS THIS UPPER LOW WILL BE CUT-OFF FROM THE UPPER
LEVEL FLOW. THAT MEANS THIS SYSTEM WILL IMPACT THE FORECAST IN THE
SOUTHEASTERN CONUS FOR SEVERAL DAYS. LONG RANGE MODELS ARE IN FAIRLY
GOOD CONSENSUS WITH THIS ASPECT OF THE UPCOMING FORECAST.
THIS WILL BRING SOME DRIER/COOLER AIR INTO NORTHERN AL AND
CENTRAL/WESTERN TN TONIGHT THROUGH WEDNESDAY. HIGHS IN THE UPPER 70S
TO LOWER 80S WILL MAKE FOR A PLEASANT START TO THE WEEK ON TUESDAY
AND WEDNESDAY. MODELS PROG BETTER MOISTURE CONVERGENCE/FORCING NEAR
THE CENTER OF THE LOW AND ON ITS EASTERN SIDE. THIS SHOULD KEEP
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR
GEORGIA INTO THE CAROLINAS AND VIRGINIA.
HOWEVER...FURTHER WEST OVER CENTRAL TN AND NORTHERN AL...DRIER AIR
WILL REMAIN IN PLACE. THIS WILL LIMIT SHOWER AND THUNDERSTORM
ACTIVITY. FAIRLY STRONG FORCING IS PROGGED BY MODELS EVEN ON THE
WESTERN SIDE OF THE UPPER LOW. THERE MAY REMAIN ENOUGH MOISTURE FOR
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH
FRIDAY...DUE TO STRONG FORCING. EXPECT THE BEST COVERAGE (30
PERCENT) TO BE EAST OF INTERSTATE 65...MAINLY IN NE AL. WITH SOME DRY
AIR ALOFT A FEW STORMS COULD BE STRONG...PRODUCING GUSTY WINDS AND
HEAVY DOWNPOURS THROUGH FRIDAY.
BY FRIDAY AFTERNOON...LONG RANGE MODELS CONTINUE TO SHOW THE LOW
WOBBLING A BIT MORE TO THE WEST. THIS COULD BRING SCATTERED SHOWERS
AND STORMS BACK INTO THE FORECAST AS FAR WEST AS NEAR THE I-65
CORRIDOR.
A MORE UNSETTLED PATTERN LOOKS TO BEGIN TO TAKE SHAPE OVER THE
ENTIRE AREA OVER THE WEEKEND...AS A WEAK FRONTAL BOUNDARY PUSHES
SOUTHEAST INTO THE TN VALLEY. THIS COULD SETUP A NW FLOW PATTERN
ALOFT...WITH A SERIES OF DISTURBANCES PUSHING ACROSS NORTHERN
AL/SOUTHERN MIDDLE TN SUNDAY INTO EARLY NEXT WEEK. KEPT CHANCE OF
SHOWERS AND THUNDERSTORMS FROM PREVIOUS FORECAST SATURDAY NIGHT
THROUGH MONDAY TO REFLECT THIS. SOME STRONGER STORMS COULD AGAIN BE
POSSIBLE DURING THIS PERIOD.
KTW
&&
.AVIATION...
/ISSUED 1153 AM CDT MON JUN 1 2015/
FOR 18Z TAFS... A COLD FRONT FROM MIDDLE TN INTO FAR NW AL WILL SLIDE
SE TODAY PRODUCING SCT SHRA AND TSRA. THE SHRA AND TSRA SHOULD BE
TEND TO BE MOST NMRS EAST OF THE KHSV VCNTY. CONFIDENCE IN TIMING AND
AREAL COVERAGE REMAINS TOO LOW TO INCLUDE AS PREVAILING WX, SO VCSH
IS FORECAST THRU 21-21Z. EXTENSIVE CLOUDS AND PSBL BR (MVFR CIGS AND
VSBYS) ARE LIKELY LATER THIS EVENING WITH IFR CIGS QUITE PSBL BY
09Z. SLOW IMPROVEMENT BACK TO MVFR IS EXPECTED TUESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 61 82 61 82 / 20 20 20 20
SHOALS 60 79 61 81 / 20 10 20 20
VINEMONT 60 79 59 80 / 30 20 20 20
FAYETTEVILLE 59 77 59 80 / 20 20 20 20
ALBERTVILLE 62 78 60 81 / 30 20 20 30
FORT PAYNE 62 79 60 80 / 30 30 20 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 1, 11:36 AM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1236 PM CDT MON JUN 1 2015
ALZ001>010-016-TNZ076-096-097-021000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1236 PM CDT MON JUN 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS MAY BECOME NUMEROUS THIS AFTERNOON IN FAR
NORTHEAST ALABAMA IN ADVANCE OF A COLD FRONT. THE STORMS WILL EXIT BY
EARLY THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE GUSTY
WIND...SMALL HAIL AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE MAINLY
AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY ACROSS THE
EASTERN HALF OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. BY THE
WEEKEND...A WEAK COLD FRONT WILL SETTLE INTO THE REGION PRODUCING
ADDITIONAL SCATTERED THUNDERSTORMS ACROSS THE ENTIRE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 2:04 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CDT MON JUN 1 2015
ALZ005-006-012030-
MADISON AL-LIMESTONE AL-
304 PM CDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND EASTERN
LIMESTONE COUNTIES UNTIL 330 PM CDT...
AT 304 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TANNER...OR NEAR DECATUR...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN HUNTSVILLE...MADISON...ATHENS...REDSTONE ARSENAL...
MERIDIANVILLE...HAZEL GREEN...HARVEST...MARSHALL SPACE FLIGHT
CENTER...UNIVERSITY OF ALABAMA IN HUNTSVILLE AND TANNER.
LAT...LON 3466 8664 3464 8702 3465 8704 3492 8693
3493 8658
TIME...MOT...LOC 2004Z 246DEG 16KT 3470 8697
KULASpecial weather statement, Jun 1, 2:42 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
342 PM CDT MON JUN 1 2015
ALZ006-TNZ096-012115-
MADISON AL-LINCOLN TN-
342 PM CDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 415 PM CDT...
AT 342 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAZEL GREEN...OR 10 MILES NORTHWEST OF MERIDIANVILLE...MOVING
NORTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HAZEL GREEN...LINCOLN...TAFT...KELSO...CAMARGO...
FLINTVILLE...BLANCHE...FISK AND SKINEM.
LAT...LON 3488 8669 3501 8680 3522 8652 3503 8632
TIME...MOT...LOC 2042Z 233DEG 18KT 3498 8668
LN
Special weather statement, Jun 1, 2:43 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
343 PM CDT MON JUN 1 2015
ALZ005-006-012130-
MADISON AL-LIMESTONE AL-
343 PM CDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
SOUTHEASTERN LIMESTONE COUNTIES UNTIL 430 PM CDT...
AT 343 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HUNTSVILLE INTERNATIONAL AIRPORT...OR 7 MILES WEST OF MADISON...
MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...ATHENS...REDSTONE ARSENAL...MERIDIANVILLE...
HARVEST...MARSHALL SPACE FLIGHT CENTER...UNIVERSITY OF ALABAMA IN
HUNTSVILLE...TANNER AND ALABAMA A AND M UNIVERSITY.
LAT...LON 3456 8685 3473 8702 3492 8667 3475 8647
TIME...MOT...LOC 2043Z 234DEG 20KT 3467 8688
LN
Flash Flood, Limestone
- When
- June 1, 3:37 PM CST to 5:00 PM CST
- Where
- Limestone County, 0.76 mi ENE of Burgreen Corner
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 34.733, -86.787
Up to twelve inches of water was over the road on Provence Place road, which was barricaded due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588393.